June 9, 1999 was the worst night of my life. I overdosed on heroin. I began to make strange gagging noises and was gasping for air. My breathing was ebbed. My lips were blue and my skin had also become a pale bluish color. My friends believed I was going to die.
At Burger King, my friends tried to do everything they could with what resources they had. They tried throwing cold water on me, they put ice down my pants, and they slapped me around. Nothing seemed to have any effect. They finally decided to call 911.
At that moment, and old friend of mine, Johnny, came outside from Burger King, wondering what the commotion was all about. He was working there just to cover for a friend. He instantly noticed that it was his old friend, Lauren, in the van and ran up to me and started to slap me and to call out my name.
For a split second I opened my eyes and saw that it was Johnny. I jumped up, gave him a huge hug, and said, "Johnny! What are you doing here?" I had not realized anything had happened to me. Fortunate for me, seeing Johnny had been enough excitement to snap me out of a probable coma or a cozy death.
The ambulance arrived and an EMT pushed Johnny aside and asked me what drug was taken. I told her that I had slammed some heroin. She placed me in the ambulance and strapped me to a stroller. She injected me with adrenaline and saline to sober me up. It was awful! It felt like a warm, feverish liquid going throughout my veins. Then I realized the woman who gave me the solution had went through my vein the first time, trying to...